Parabolic Equations

Pierre Magal, Shigui Ruan

Research output: Chapter in Book/Report/Conference proceedingChapter

Abstract

The theories developed in the previous chapters can be used to study some parabolic equations as well. In this chapter, we first consider linear abstract Cauchy problems with non-densely defined and almost sectorial operators; that is, the part of this operator in the closure of its domain is sectorial. Such problems naturally arise for parabolic equations with nonhomogeneous boundary conditions. By using the integrated semigroup theory, we prove an existence and uniqueness result for integrated solutions. Moreover, we study the linear perturbation problem. Then in the second section we provide detailed stability and bifurcation analyses for a scalar reaction-diffusion equation, namely, a size-structured model.

Original languageEnglish (US)
Title of host publicationApplied Mathematical Sciences (Switzerland)
PublisherSpringer
Pages451-521
Number of pages71
DOIs
StatePublished - Jan 1 2018

Publication series

NameApplied Mathematical Sciences (Switzerland)
Volume201
ISSN (Print)0066-5452
ISSN (Electronic)2196-968X

ASJC Scopus subject areas

  • Applied Mathematics

Fingerprint Dive into the research topics of 'Parabolic Equations'. Together they form a unique fingerprint.

  • Cite this

    Magal, P., & Ruan, S. (2018). Parabolic Equations. In Applied Mathematical Sciences (Switzerland) (pp. 451-521). (Applied Mathematical Sciences (Switzerland); Vol. 201). Springer. https://doi.org/10.1007/978-3-030-01506-0_9